The Asymptotic Variance of Semi-parametric Estimators with Generated Regressors
We study the asymptotic distribution of three-step estimators of a finite dimensional parameter vector where the second step consists of one or more nonparametric regressions on a regressor that is estimated in the first step. The first step estimator is either parametric or non-parametric. Using Newey’s (1994) path-derivative method we derive the contribution of the first step estimator to the influence function. In this derivation it is important to account for the dual role that the first step estimator plays in the second step non-parametric regression, i.e., that of conditioning variable and that of argument. We consider three examples in more detail: the partial linear regression model estimator with a generated regressor, the Heckman, Ichimura and Todd (1998) estimator of the Average Treatment Effect and a semi-parametric control variable estimator.
|Date of creation:||Sep 2010|
|Date of revision:|
|Contact details of provider:|| Postal: |
Phone: 021 35271078
Fax: 021 35271084
Web page: http://www.econ.puc-rio.br
More information through EDIRC
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Barro, Robert J, 1977.
"Unanticipated Money Growth and Unemployment in the United States,"
American Economic Review,
American Economic Association, vol. 67(2), pages 101-15, March.
- Robert J. Barro, 1976. "Unanticipated Money Growth and Unemployment in the United States," Working Papers 234, Queen's University, Department of Economics.
- Murphy, Kevin M & Topel, Robert H, 2002.
"Estimation and Inference in Two-Step Econometric Models,"
Journal of Business & Economic Statistics,
American Statistical Association, vol. 20(1), pages 88-97, January.
- Murphy, Kevin M & Topel, Robert H, 1985. "Estimation and Inference in Two-Step Econometric Models," Journal of Business & Economic Statistics, American Statistical Association, vol. 3(4), pages 370-79, October.
- Heckman, James J & Ichimura, Hidehiko & Todd, Petra, 1998. "Matching as an Econometric Evaluation Estimator," Review of Economic Studies, Wiley Blackwell, vol. 65(2), pages 261-94, April.
- Whitney Newey, 1999.
"Two Step Series Estimation of Sample Selection Models,"
99-04, Massachusetts Institute of Technology (MIT), Department of Economics.
- Whitney K. Newey, 2009. "Two-step series estimation of sample selection models," Econometrics Journal, Royal Economic Society, vol. 12(s1), pages S217-S229, 01.
- Enno Mammen & Christoph Rothe & Melanie Schienle, 2010. "Nonparametric Regression with Nonparametrically Generated Covariates," SFB 649 Discussion Papers SFB649DP2010-059, Sonderforschungsbereich 649, Humboldt University, Berlin, Germany.
- Ai, Chunrong & Chen, Xiaohong, 2007. "Estimation of possibly misspecified semiparametric conditional moment restriction models with different conditioning variables," Journal of Econometrics, Elsevier, vol. 141(1), pages 5-43, November.
- Newey, Whitney K, 1994.
"The Asymptotic Variance of Semiparametric Estimators,"
Econometric Society, vol. 62(6), pages 1349-82, November.
- Newey, W.K., 1991. "The Asymptotic Variance of Semiparametric Estimators," Working papers 583, Massachusetts Institute of Technology (MIT), Department of Economics.
- Newey, W.K., 1989. "The Asymptotic Variance Of Semiparametric Estimotors," Papers 346, Princeton, Department of Economics - Econometric Research Program.
- Pagan, Adrian, 1984. "Econometric Issues in the Analysis of Regressions with Generated Regressors," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 25(1), pages 221-47, February.
- Stefan Sperlich, 2009. "A note on non-parametric estimation with predicted variables," Econometrics Journal, Royal Economic Society, vol. 12(2), pages 382-395, 07.
- Ariel Pakes & Steven Olley, 1994.
"A Limit Theorem for a Smooth Class of Semiparametric Estimators,"
Cowles Foundation Discussion Papers
1066, Cowles Foundation for Research in Economics, Yale University.
- Pakes, Ariel & Olley, Steven, 1995. "A limit theorem for a smooth class of semiparametric estimators," Journal of Econometrics, Elsevier, vol. 65(1), pages 295-332, January.
When requesting a correction, please mention this item's handle: RePEc:rio:texdis:575. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: ()
If references are entirely missing, you can add them using this form.